MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGOFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGOFIBERSCOPE
Model Number ENF-T3
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was observed that during the device inspection, the rhino-laryngofiberscope exhibited foreign object on the actuator body.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.New information added to the following fields: h3, h6.Corrected fields: e1 (initial reporter name should be in blank) h8 (added usage of device "re use").Since the device is more than 15 years old, the device history record was unable to be reviewed.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation and the information provided, it could not be determined what the foreign material was.There was no damage to the area where the foreign material was detected additionally paint peeling was observed in the control section main body, with the information acquired, it was unknown whether there were any deviations identified with the reprocessing performed according to the instructions for use.Therefore, the cause of the material remaining in the device could not be determined.The customer did not provide a cleaning disinfection and sterilization checklist, so it is unknown if there were any deviations.The event can be prevented by following the instructions for use which state: "chapter 7 maintenance and storage".Olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGOFIBERSCOPE
Common Device Name
RHINO-LARYNGOFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18980011
Report Number3002808148-2024-02884
Device Sequence Number20457428
Product Code EOB
UDI-Device Identifier04953170411076
UDI-Public04953170411076
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberENF-T3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/29/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2003
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown